Kentucky, 2006

Flash Flood in Kentucky, September 22, 2006

September 22, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 22, 3:45 AM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Sep 22, 3:45 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT FRI SEP 22 2006

.DISCUSSION...
AS A VIGOROUS MID LEVEL AND SFC LOW ROTATED TOWARD THE DAKOTAS
TONIGHT...CLUSTERS OF TSTM ACTIVITY ASSOCIATED WITH A LLJ WERE
MOVING NE ACROSS SERN MO...SRN IL...AND WRN KY. WITH THE WAA GOING
ON...DEW POINTS WERE ON THE RISE ACROSS THE PAH FCST AREA...AND
TEMPS WERE GENERALLY HOLDING STEADY OR RISING.

AS THE CURRENT LOW DEPARTS TO THE NORTH...A SHORTWAVE TROF
ORIGINATING OVER BRITISH COLUMBIA WILL BEGIN ITS SWEEP ACROSS THE
NRN TIER OF STATES TODAY. AS A RESULT...A RAPID TRANSPORT OF
MOISTURE INTO OUR REGION WILL OCCUR ON THE HEELS OF A WARM FRONT.
THE FRONT ITSELF COULD ENHANCE CHANCES OF HEALTHY TSTM ACTIVITY
TODAY. HIGH THETAE AIR WILL BE IN PLACE BEHIND THE FRONT THIS
AFTN...WITH NO OTHER FOCUSING MECHANISMS UNTIL THE SHORTWAVE
TROF/LOW SWEEPS A COLD FRONT THROUGH THE AREA ON SAT EVE. HOWEVER...
WIND FIELDS ALOFT WILL BE FAVORABLE FOR SVR WX ESPECIALLY OVER SERN
MO AND SRN IL TODAY...AND INSTABILITY WILL BE ON THE INCREASE
ESPECIALLY IF THERE ARE SOME BREAKS IN THE CLOUDS...SO WHATEVER
CONVECTION OCCURS WILL REQUIRE SPECIAL ATTENTION.

THERE WERE SOME DIFFERENCES IN THE WRF/GFS SOLUTIONS AS TO THE
LOCATION/PATH OF THE SFC LOW AND BEST SHEAR ON SAT...BUT THE ENTIRE
REGION WILL BE UNDER AT LEAST A SLIGHT RISK OF SVR WX AS THE
MID/UPPER LEVEL WINDS INCREASE AND A LLJ KICKS IN AHEAD OF THE
AFOREMENTIONED LOW WHICH WILL HEAD NEWD ACROSS MO DURING THE DAY
/ACCORDING TO THE RATHER CONSISTENT GFS/.

AFTER DIMINISHING SHOWERS SAT NIGHT...SFC HIGH PRESSURE WILL MOVE
INTO THE MIDWEST...PROVIDING SLIGHTLY BELOW NORMAL TEMPS WELL INTO
THE WEEK. ANOTHER MID LEVEL SHORTWAVE WILL RETURN A CHANCE OF PCPN
TO THE FCST LATE IN THE WEEK.

WITH SOME EXCEPTIONS...MOS GUIDANCE WAS FAIRLY CLOSE. TENDED TO SHOW
A SLIGHT BIAS TOWARD MAV NUMBERS. MADE VERY FEW CHANGES TO THE GRIDS
BEYOND DAY 4.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Sep 22, 8:30 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
930 AM CDT FRI SEP 22 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
930 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR MAINLY
SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI TODAY AND TONIGHT...WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN KENTUCKY AND
SOUTHWEST INDIANA. THESE RISKS ARE IN ASSOCIATION WITH A WARM
FRONT THAT WILL LIFT ACROSS THE AREA TODAY...WITH THE PRIMARY
SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED
TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A
RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT
WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED
TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL
CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 11:30 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1230 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            WIDESPREAD STREET FLOODING IN PADUCAH...LONE OAK...AND
            HENDRON AREA.

&&

PATS
Local storm report, Sep 22, 11:40 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1240 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      PALMA                   36.96N 88.38W
09/22/2006                   MARSHALL           KY   NWS EMPLOYEE

            SIX INCHES OF WATER OVER ROAD 1712.

&&

PATS

The radar

The Paducah radar (KPAH), 20 km away, was scanning. The volume nearest the first event began at 17:38 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ballard

When
September 22, 11:40 AM CST to 2:00 PM CST
Where
Ballard County, Countywide
Reported by
NEWSPAPER
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Several roads were flooded. A creek just north of Wickliffe was out of its banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535103.